Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Experience hot flushes regularly even in cold conditions, on nortriptylene and mercilon. Could medicines be causing this?

Good evening, I have been experiencing hot flushes everyday, especially when im at work in cool air conditioning. I am currently taking nortriptylene 10mg nocte (it s one red pill...not sure about dose) for post natal depression for about 5 months now and mercilon ( menstrual pain and mild pcos ) for 2 years. Do you think it could be from the medication or should i have some other tests done? Thank you in advance.
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

10mg of Nortryptilline is a very minimal dose and is unlikely to be causing any prominent side effects. Mercilion, however, is a hormonal pill and can cause side effects such as hot flushes.

So there could be a few possibilities for your hot flushes:
1) Side effect of Mercilon
2) The menstrual problems and PCOS could be indicative of a hormonal imbalance, which itself can cuase such hot flushes
3) Anxiety-related

If your symptoms are frequent and distressing, then I would advise you to review with your doctor for a detailed evaluation and further management of this problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor